Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Elementary extensions of linear topological abelian groups


Authors: R. G. Phillips and P. L. Sperry
Journal: Proc. Amer. Math. Soc. 31 (1972), 525-528
DOI: https://doi.org/10.1090/S0002-9939-1972-0288212-4
MathSciNet review: 0288212
Full-text PDF

Abstract | References | Additional Information

Abstract: R. MacDowell and E. Specker obtain a structure theorem for elementary extensions of the integers by considering a certain residue mapping. In this paper we characterize those abelian groups in which an analogous situation exists and obtain the MacDowell-Specker result as a special case of our theory.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Topologie générale, Actualités Sci. Indust., no. 1143, Hermann, Paris, 1960. MR 25 #4021. MR 0140603 (25:4021)
  • [2] L. Fuchs, Infinite abelian groups. I, Pure and Appl. Math., vol. 36, Academic Press, 1970. MR 41 #333. MR 0255673 (41:333)
  • [3] R. MacDowell and E. Specker, Modelle der Arithmetik, Infinitistic Methods, (Proc. Sympos. Foundations of Math., Warsaw, 1959), Pergamon, Oxford, 1961, pp. 257-263. MR 27 #2425. MR 0152447 (27:2425)
  • [4] A. Robinson, Non-standard analysis, North-Holland, Amsterdam, 1966. MR 34 #5680. MR 0205854 (34:5680)
  • [5] J. Rotman, A completion functor on modules and algebras, J. Algebra 9 (1968), 369-387. MR 37 #5258. MR 0229684 (37:5258)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0288212-4
Keywords: Elementary extension, linear topological abelian group, completion
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society